MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 3/4 39MM DIA +0 10 DG; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 3/4 39MM DIA +0 10 DG; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWR2390
Medical Device Problem Codes Positioning Failure (1158); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was confirmed, bases on the evaluation done by hcp on provided x-ray images.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, design & manufacturing related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.However, on the available x-rays medical opinion was sought from an experienced independent medical expert as below, ¿the image shows that the metal ring is projected outside the humeral tray and there is a clear confirmation of polyethylene insert dislocation from the humeral tray.All other implant components are intact and in a good position.Because of the polyethylene insert dislocation the shoulder is subluxated¿.Based on investigation, definitive root cause could not be determined with the available x-ray image.The most probable causes are improper intraoperative assembly of the polyethylene insert in the humeral tray because of improper alignment during impaction, interposition of fluid or tissue or parts of surgical gauze.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported that the patient had to undergo a revision surgery the same day as the initial surgery due to the poly not seating correctly and dislocating in the recovery room post-op.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description

Brand Name
PERFORM REV INSERT SZ 3/4 39MM DIA +0 10 DG
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19578286
Report Number0001649390-2024-00273
Device Sequence Number3980316
Product Code PHX
UDI-Device Identifier00846832084845
UDI-Public00846832084845
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201315
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWR2390
Device Lot NumberAF4884
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown